Alert archive / California / Gale Watches in 2021
Gale Watch 16, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale watch at Dec 19, 2021, 3:09 AM PST. It took effect at Dec 20, 2021, 3:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2021, 3:09 AM PST (11:09 UTC)
- In effect from
- Dec 20, 2021, 3:00 PM PST
- Expired
- Dec 19, 2021, 2:07 PM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
215 WHUS76 KMTR 191109 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 309 AM PST Sun Dec 19 2021 PZZ575-191915- /O.EXB.KMTR.SC.Y.0273.211220T0500Z-211220T2300Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 309 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...From 9 PM this evening to 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-191915- /O.EXB.KMTR.SC.Y.0273.211220T0500Z-211220T2300Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 309 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...From 9 PM this evening to 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-191915- /O.EXB.KMTR.SC.Y.0273.211220T0500Z-211220T2300Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 309 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...From 9 PM this evening to 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ560-191915- /O.EXB.KMTR.SC.Y.0273.211220T0500Z-211220T2300Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 309 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 9 PM this evening to 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-191915- /O.EXB.KMTR.SC.Y.0273.211220T0500Z-211220T2300Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 309 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 9 PM this evening to 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-191915- /O.EXT.KMTR.SC.Y.0273.211219T1700Z-211220T2300Z/ /O.NEW.KMTR.GL.A.0016.211220T2300Z-211221T1100Z/ Waters from Point Arena to Point Reyes 10-60 NM- 309 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet at 16 seconds expected. For the Gale Watch, southeast winds 25 to 30 kt with gusts up to 35 kt and seas 11 to 14 feet at 14 seconds possible. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Small Craft Advisory, from 9 AM this morning to 3 PM PST Monday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ571-191915- /O.EXT.KMTR.SC.Y.0273.211220T0500Z-211220T2300Z/ /O.NEW.KMTR.GL.A.0016.211220T2300Z-211221T1100Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 309 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet at 16 seconds expected. For the Gale Watch, southeast winds 20 to 25 kt with gusts up to 30 kt and seas 9 to 12 feet at 14 seconds possible. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...For the Small Craft Advisory, from 9 PM this evening to 3 PM PST Monday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ540-191915- /O.EXT.KMTR.SC.Y.0273.211219T2300Z-211220T2300Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 309 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 3 PM this afternoon to 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
2 follow-up statements
259 WHUS76 KMTR 191642 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 842 AM PST Sun Dec 19 2021 PZZ575-200045- /O.EXT.KMTR.SC.Y.0273.211220T0500Z-211221T1100Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 842 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet at 16 seconds expected. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...From 9 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-200045- /O.EXT.KMTR.SC.Y.0273.211219T2300Z-211221T1100Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 842 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST TUESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet at 16 seconds expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 3 PM this afternoon to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-200045- /O.EXT.KMTR.SC.Y.0273.211220T0500Z-211221T1100Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 842 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet at 16 seconds expected. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...From 9 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-200045- /O.EXT.KMTR.SC.Y.0273.211220T0500Z-211221T1100Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 842 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected, resulting in hazardous conditions near harbor entrances. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...From 9 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ560-200045- /O.EXT.KMTR.SC.Y.0273.211220T0500Z-211221T1100Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 842 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 9 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-200045- /O.EXT.KMTR.SC.Y.0273.211220T0500Z-211221T1100Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 842 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 9 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-200045- /O.CON.KMTR.SC.Y.0273.211219T1700Z-211220T2300Z/ /O.CON.KMTR.GL.A.0016.211220T2300Z-211221T1100Z/ Waters from Point Arena to Point Reyes 10-60 NM- 842 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet at 16 seconds expected. For the Gale Watch, southeast winds 25 to 30 kt with gusts up to 40 kt and seas 11 to 14 feet at 14 seconds possible. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Small Craft Advisory, until 3 PM PST Monday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ571-200045- /O.CON.KMTR.SC.Y.0273.211220T0500Z-211220T2300Z/ /O.CON.KMTR.GL.A.0016.211220T2300Z-211221T1100Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 842 AM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet at 16 seconds expected. For the Gale Watch, southeast winds 20 to 25 kt with gusts up to 40 kt and seas 9 to 12 feet at 14 seconds possible. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...For the Small Craft Advisory, from 9 PM this evening to 3 PM PST Monday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
013 WHUS76 KMTR 192207 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 207 PM PST Sun Dec 19 2021 PZZ570-200615- /O.CON.KMTR.SC.Y.0273.000000T0000Z-211220T2300Z/ /O.UPG.KMTR.GL.A.0016.211220T2300Z-211221T1100Z/ /O.NEW.KMTR.GL.W.0046.211220T2300Z-211221T1100Z/ Waters from Point Arena to Point Reyes 10-60 NM- 207 PM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY... ...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 3 AM PST TUESDAY... * WHAT...For the Gale Warning, southeast winds 25 to 30 kt with gusts up to 45 kt and seas 11 to 14 feet at 14 seconds expected. For the Small Craft Advisory, southeast winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 13 feet at 16 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Gale Warning, from 3 PM Monday to 3 AM PST Tuesday. For the Small Craft Advisory, until 3 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ571-200615- /O.EXT.KMTR.SC.Y.0273.211219T2300Z-211220T2300Z/ /O.UPG.KMTR.GL.A.0016.211220T2300Z-211221T1100Z/ /O.NEW.KMTR.GL.W.0046.211220T2300Z-211221T1100Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 207 PM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST MONDAY... ...GALE WARNING IN EFFECT FROM 3 PM MONDAY TO 3 AM PST TUESDAY... * WHAT...For the Gale Warning, southeast winds around 25 kt with gusts up to 40 kt and seas 10 to 12 feet at 14 seconds expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet at 16 seconds expected. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...For the Gale Warning, from 3 PM Monday to 3 AM PST Tuesday. For the Small Craft Advisory, until 3 PM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ576-200615- /O.EXT.KMTR.SC.Y.0273.211220T1100Z-211221T1100Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 207 PM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM MONDAY TO 3 AM PST TUESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...From 3 AM Monday to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-200615- /O.EXT.KMTR.SC.Y.0273.211220T1100Z-211221T1100Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 207 PM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM MONDAY TO 3 AM PST TUESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt expected, resulting in hazardous conditions near harbor entrances. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...From 3 AM Monday to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ560-200615- /O.EXT.KMTR.SC.Y.0273.211220T1100Z-211221T1100Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 207 PM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM MONDAY TO 3 AM PST TUESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 AM Monday to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-200615- /O.EXT.KMTR.SC.Y.0273.211220T1100Z-211221T1100Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 207 PM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM MONDAY TO 3 AM PST TUESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 3 AM Monday to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-200615- /O.CON.KMTR.SC.Y.0273.211220T0500Z-211221T1100Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 207 PM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST TUESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet at 16 seconds expected. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...From 9 PM this evening to 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-200615- /O.CON.KMTR.SC.Y.0273.211219T2300Z-211221T1100Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 207 PM PST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...Southeast winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet at 16 seconds expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at Dec 18, 9:50 PM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Dec 18, 9:50 PM PST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
950 PM PST Sat Dec 18 2021
.SYNOPSIS...Two more dry days left, then a major change in our
weather pattern. Sunday and Monday will continue to be dry with
mostly sunny but cool days, and chilly nights with some areas of
fog and low clouds. Potential for patchy frost in cooler inland
locations each morning. Rain looks to spread southward over the
area on Tuesday. Cool and unsettled conditions,
with rain at times, are then projected to continue through the
upcoming holiday weekend.
&&
DISCUSSION...as of 09:30 PM PST Saturday..All looks pretty similar
to same time Friday evening. Like last night, it's already
getting pretty chilly out around the Bays and in the valleys, with
temperatures already now down into the mid 30s at the coolest
locations. Latest fog product satellite imagery shows a mix of
low clouds spilling in from the Central Valley along almost all of
the eastern border of our district, and some areas of fog and low
clouds beginning to develop in the North Bay.
Despite the widespread sunshine highs this afternoon were on the
cool side, with some places never making it out of the upper 40s.
Kentfield, Livermore Airport and Napa Airport had max temps of 47
deg, 48 deg and 49 deg respectively. Even Downtown San Francisco
only made it up to 52.
Aside from slight moderation of temperature, not much change in
our weather is expected through Monday. Patchy late night/early
morning frost will continue to develop at colder locations both of
the next two mornings.
Then Monday night the first in a series of Pacific weather systems
begins to move in. Latest model output is trending a bit later
with the arrival of the primary cold frontal rainband, though do want
to note possibility of some light precip over more coastal
portions of the North Bay as early as Monday morning as a very
weak warm front brushes through.
Just received new 00Z model output suggesting a bit slower timing
to arrival of the main cold frontal rainband as offshore parent
low pressure system wraps up a bit more, delaying eastward
progression. Now looking more like rain starting in the North Bay
early Tuesday morning and then spreading southward to the Monterey Bay
region by early afternoon. Also some indications precip totals
with this first system are trending down a tad.
One other item to note: USGS data indicate widespread soil
saturation around the greater SF Bay Area. This raises concern
over possible shallow landslides even on non burn scar hillside
slopes should rain rates and accumulations become sufficiently
large.
&&
.PREV DISCUSSION...as of 01:44 PM PST Saturday...This morning's
fog lifted and we have mostly clear skies across the region except
for a few clouds in Marin County as well as some lingering clouds
near the Delta and the far inland areas of East Bay. Thus far,
today is playing out similarly to yesterday with fog and frost in
the morning and current temperatures in the upper 40s to mid 50s
this afternoon which should warm up again into the mid to upper
50s later today. Expect the weather to play out similarly again on
Sunday with areas of fog and frost again in the early morning,
though the frost may be less in coverage as overnight lows should
be slightly warmer than this morning.
Monday will be our transition day prior to entering about a week
long wet pattern. Early Monday morning will be warmer closer to
the coast (around mid 40s) and even the typically cooler inland
valleys should only dip down into the mid to upper 30s. The upper
level low that will kick off our wet pattern will be sitting
offshore on Monday with the center west of the CA/OR. Both the
deterministic and ensemble models continue to suggest that light
rain is likely start impacting the North Bay by Monday evening and
as it spreads south and eastward, our region will see more
moderate rain moving inland by Tuesday morning. Another wave of
moderate rain should rotate around that low and move inland on
Wednesday. By mid to late week, the trough pattern to our north
should send another low southward and we'll see additional waves
of moderate rain moving into NorCal and Central CA through the
holiday weekend and potentially into early next week. However, the
ensemble members show slightly less confidence for early next
week. The timing of these moderate rain waves could alter as we
get closer to the event and folks should understand that there
could be periods of heavier rain throughout the week. Please be
prepared for a very unsettled weather pattern and take caution
while driving since roads will be slick and there will be a lot
more traffic on the roads with holiday travel.
The good news about this wet pattern is that we won't be getting a
firehose of heavy rain constantly over the week. Getting a series
of waves over an extended time window should mitigate the risks
of flooding and potential mudslides/debris flows, but that doesn't
mean there's zero chance of those risks. Stay tuned as we fine
tune the details of this upcoming pattern.
No significant changes in these values, but here are the updated
estimated rain totals from Monday, Dec 20 through Saturday Dec 25:
-Coastal peaks in the North Bay: 5 to 8"
-The Santa Cruz Mtns and Northern Monterey Bay: 4 to 8"
-The Santa Lucia Mtns and the Big Sur Coast: 4 to 7"
-Interior North Bay: 3 to 5"
-Around the SF Bay: 1.75 to 3.5"
-Southern and Eastern Monterey Bay 2 to 4"
-Santa Clara and Salinas Valley 1 to 3"
However, keep in mind that additional rainfall is likely Sunday
into early next week which would add to these totals, but
confidence is low on how much more.
&&
.AVIATION...as of 09:30 PM PDT Saturday...For the 06z TAFs. VFR
with the exception of KSTS at IFR with visibilities dropping.
Still thinking Tule fog will advect into LVK and APC in the coming
few hours, bringing IFR conditions. Night fog satellite showing
fog slowly creeping into the aforementioned terminals. Still low
confidence if cigs will reach the remaining terminals however.
High res models showing chance for low clouds in the early morning
for OAK, SFO, and SJC. TEMPO groups added for most terminals to
account for this chance of MVFR-IFR cigs.
For tomorrow, looks like high clouds could make it hard to low
clouds to dissipate so models seem to agree that MVFR cigs could
stick around for the afternoon. Winds will be generally light but
will get breezier Sunday afternoon/evening (10-13 kts).
Vicinity of KSFO...VFR currently. Chance for MVFR cigs to develop
tonight. Easterly winds around 4-7 kts will persist throughout
the night and become more southerly Sunday evening.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...VFR with light winds (0-3 kts). Slight chance for
stratus deck to approach terminals but confidence is low. Tempo
added to MRY for the chance of IFR cigs between 14-18z. Drainage
winds pick back up tomorrow late morning (8-12 kts).
&&
.MARINE...as of 09:34 PM PST Saturday...Generally light northwest
winds continuing through the overnight before becoming more
southerly starting on Sunday. By late Sunday afternoon into Sunday
evening, southerly winds will strengthen as a storm system
deepens off our outer coastal water. Gusty southerly winds are
forecast to arrive into our some of our central outer waters by
Monday. The storm will continue to inch closer to shore late
Monday into Tuesday; its strong, gusty winds are likely to result
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...NONE.
&&
PUBLIC FORECAST: Blier/Bingaman
AVIATION: McCorkle
MARINE: Diaz
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:07 PM PST | Gale Warning | MTR | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.